MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 7210708
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ligament repair in proximal humerus, the device was stripped.Bone was already pre-drilled, but the device was still stripped.The device broke inside the patient and broken pieces were removed with tweezers and pliers.The back up device was used in an additional bone hole and the procedure was completed with no delay or patient injury reported.
 
Additional Manufacturer Narrative
Please be advised that two devices were received from two different lot numbers and customer confirmed that both devices had the same issue; therefore, while mdr 1219602-2019-00967 covers lot number 2025180, mdr 1219602-2019-01180 covers lot number 50779386.Two 5.0mm twinfix ti w/needle assemblys were returned for evaluation.Visual assessment of lot 2025180 confirmed the reported complaint.The anchor hex/eyelet is stripped and has damage from what appears to some type of grasping device.The shaft is dramatically bent and twisted.Visual assessment of lot 50779386 confirmed the shaft is dramatically bent and twisted.Only the inserter was returned for examination no anchor, suture, needles or the removable section of the handle.The condition of the devices indicates they were subjected to excessive force during use.Per the device instructions for use: ¿excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9128193
Report Number1219602-2019-01180
Device Sequence Number3221568
Product Code MBI
UDI-Device Identifier03596010532206
UDI-Public03596010532206
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Catalogue Number7210708
Device Lot Number50779386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1